Loading ...
Sorry, an error occurred while loading the content.

Re: [FH] Re: My 16-year-old kitty Daphne just diagnosed with DCM

Expand Messages
  • elfinmyst
    Hi Marina It s fine to give antibiotics. All my heart cats use them at first sign of an infection too, whatever meds they are on. Lyn _www.myfurkids.co.uk_
    Message 1 of 17 , Feb 25, 2013
    • 0 Attachment
      Hi Marina

      It's fine to give antibiotics. All my heart cats use them at first sign of
      an infection too, whatever meds they are on.

      Lyn

      _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

      [Non-text portions of this message have been removed]
    • catmomcolumbus
      Hi, Marina. Daphne takes four medications now -- Lasix, Plavix, Vetmedin and a taurine supplement because she has DCM, which can sometimes be caused by a
      Message 2 of 17 , Feb 25, 2013
      • 0 Attachment
        Hi, Marina.

        Daphne takes four medications now -- Lasix, Plavix, Vetmedin and a taurine supplement because she has DCM, which can sometimes be caused by a taurine deficiency. The taurine is kind of huge, and she has to take half of it, so I end up having to break it in half to make it small enough for her. I should go to the supplement store and see if I can find something smaller. This afternoon I learned that I really need to trim her claws. :-D I triumphed and got them all down her throat thanks to Pill Pockets, but it took some doing and I'm bleeding a little bit for it.

        It sounds like you've been through a lot. I'm glad to hear that Kitty has bounced back. It's so traumatic and overwhelming for them and for us. I have some hope now because when I went searching for Daphne for her 6 p.m. pills, she was laying on her side, sleeping on the living room rug. She's obviously feeling like she can breathe pretty well right now!

        I don't have much help with the diarrhea and vomiting, I don't think. The notes I have from my vet say that Vetmedin can rarely cause nausea and diarrhea, but it doesn't look like Kitty is on that. Hopefully your vet's idea that it's cystitis is right and the antibiotics will help.

        I'm glad we can all support each other through this.

        --Stacy and Daphne

        --- In feline-heart@yahoogroups.com, marina palmerio <mjpalmerio@...> wrote:
        >
        > Hi Stacy and Daphne,
        >  
        > I can totally relate to your story as 18 days ago my 14 year old kitty, Kitty, had a seizure and was diagnosed with HCM and lost temporary use of her hind legs. In all these years, Kitty only had a bout of cystitis last August which was quickly cured with antibiotics. Long story short, she was in the clinic for 5 days and totally traumatized from it and it took her almost a week until she was somewhat back to normal.  She is on 4 different meds which I administer at 9a, 4p and 9p ( 2 pills per time).  Very traumatic as no pill pockets here and the pill gun will not work wit her.
        >  
        > Stacy, how many pills does Daphne take? Good to know that your vet says  you can eventually coordinate all at once.
        >  
        > Question for the group: Today, Kitty threw up and she had a bit of diarrhea. She then went back and forth to the litter box and nothing happened. Would this be symptomatic of HCM or meds? I called my vet and he said to put her on antibiotics again as the cystitis might have returned. Is it ok to mix antibiotics ( Clavobay it's called here in IT) with the other meds ( Vasotop, Diuren, Plavix and Atenolol)?
        >  
        > Stacy, sounds like you're a wonderful cat mom and that you have a marvelous cardiologist.. One day at a time and I'm sure Daphne will bounce back. Kitty was in a 24 hour clinic ( we're here in Florence, IT) with dogs barking and force feeding and plenty of poking and it took her some time to get over it. Plus getting used to the meds..
        >  
        > All the best to you and hoping Daphne is back to her old self soon and thanks to all for any insight you can provide on the above.
        >  
        > Ciao,
        > Marina and Kitty
        >
        >   
        >
        > ________________________________
        > From: catmomcolumbus <stacy.brannan@...>
        > To: feline-heart@yahoogroups.com
        > Sent: Monday, February 25, 2013 7:48 PM
        > Subject: [FH] Re: My 16-year-old kitty Daphne just diagnosed with DCM
        >
        >  
        >
        > I just talked to Daphne's cardiologist, and she's so wonderful.
        >
        > I asked about the ACE inhibitor, and she said Daphne's blood pressure was actually on the low end of normal when she was there, right around 80 to 85. They didn't want to make it drop any more than that, so no ACE inhibitor right now. She said some vets do still go ahead with that, but they just tend to be a little more conservative there.
        >
        > Then I asked her if I could move her medicines around a little, since two of her medicines are currently scheduled for 5 a.m. and 5 p.m. She said, "I love you for being willing to get up at 5 a.m. to give her medicine, but, no, you really don't have to do that. We get spoiled because we have vet techs here around the clock. You need to sleep." So I can move them an hour forward or back every dose until I get them where I prefer them to be. And I can coordinate them so I give them all at once. I hadn't been sure if there had to be a buffer of a few hours between the Lasix and the Vetmedin or something, but there doesn't. :-)
        >
        > She also said what you all said, that her sleepiness right now is probably just the exhaustion of being in the hospital for two days, since the lights are always on and there are dog noises and people are always messing with you. So I will try not to panic while she recovers.
        >
        > Thank you all so much for your encouragement. It's so good to hear so many stories of kitties who have beaten their prognosis. I really hope Daphne manages to, too. I scheduled her follow-up appointment with the cardiologist for next Monday, so we'll see.
        >
        >
        >  
        >
        > [Non-text portions of this message have been removed]
        >
      • zan200
        Hi Stacy, You re doing a great job with Daphne...Again, to echo what many of the great folks here on the Forum have said, don t take the vet s timeline as
        Message 3 of 17 , Feb 25, 2013
        • 0 Attachment
          Hi Stacy,
          You're doing a great job with Daphne...Again, to echo what many of the great folks here on the Forum have said, don't take the vet's timeline as something set in stone. My now 19 year old Burmese, Chloe was given days/weeks to live when she was diagnosed with HCM and a severely enlarged heart back in November. Chloe has had numerous ups and downs, is being syringe fed supplemental food and fluids, but is still here 3 1/2 months later.

          To make things easier on both you and Daphne, ask your vet if you can give more than one medication at the same time. As I mentioned in another post, using a gelcap, I'm able to give Chloe all three of her heart meds. (enalapril, spironolactone, lasix) in one gelcap all at once. It really makes life easier...

          Take Care,
          Suzanne and Chloe
        • Jordan
          Marina, Any chance the vomiting occurred after giving the plavix? I just went through a similar thing with my Sheba. I have to makes sure that her
          Message 4 of 17 , Feb 25, 2013
          • 0 Attachment
            Marina,


            Any chance the vomiting occurred after giving the plavix? I just went through a similar thing with my Sheba. I have to makes sure that her Plavix is in a whole pill pocket (I was using a half). I realized that any less creates tummy upset and she will vomit her plavix and dinner up within 15-30 minutes of adminstering the plavix.


            When she vomits, it is usually followed by diarrhea too.


            So I have been placing her Plavix in half a gelcap pushed inside a whole pill pocket. She chomps it down and keeps her dinner down too. I additionally add pumpkins to her food and the diarrhea will subside in a couple of days.


            Her cardiologist confirmed that Plavix can cause tummy upset in 1 out of 10 kitties.


            Good luck,
            Jordan and Sheba


            [Non-text portions of this message have been removed]
          Your message has been successfully submitted and would be delivered to recipients shortly.